Skip to Main content Skip to Navigation
Journal articles

Guarded subgraphs and the domination game

Abstract : We introduce the concept of guarded subgraph of a graph, which as a condition lies between convex and 2-isometric subgraphs and is not comparable to isometric subgraphs. Some basic metric properties of guarded subgraphs are obtained, and then this concept is applied to the domination game. In this game two players, Dominator and Staller, alternate choosing vertices of a graph, one at a time, such that each chosen vertex enlarges the set of vertices dominated so far. The aim of Dominator is that the graph is dominated in as few steps as possible, while the aim of Staller is just the opposite. The game domination number is the number of vertices chosen when Dominator starts the game and both players play optimally. The main result of this paper is that the game domination number of a graph is not smaller than the game domination number of any guarded subgraph. Several applications of this result are presented.
Document type :
Journal articles
Complete list of metadata

Cited literature [15 references]  Display  Hide  Download
Contributor : Coordination Episciences Iam Connect in order to contact the contributor
Submitted on : Thursday, September 10, 2015 - 3:17:32 PM
Last modification on : Tuesday, October 19, 2021 - 12:51:50 PM
Long-term archiving on: : Tuesday, December 29, 2015 - 12:03:32 AM


Publisher files allowed on an open archive




Boštjan Brešar, Sandi Klavžar, Gasper Košmrlj, Doug F. Rall. Guarded subgraphs and the domination game. Discrete Mathematics and Theoretical Computer Science, DMTCS, 2015, Vol. 17 no. 1 (1), pp.161--168. ⟨10.46298/dmtcs.2123⟩. ⟨hal-01196867⟩



Record views


Files downloads